Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 31, 2021, 9:21 PM CDT for Sauk County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2021, 9:21 PM CDT (02:21 UTC)
- Expired
- Jul 31, 2021, 9:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Milwaukee, WI
County Sauk County, WI
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1830 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
719
WWUS83 KMKX 010221
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
921 PM CDT Sat Jul 31 2021
WIZ056-010245-
Sauk-
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAUK COUNTY...
At 920 PM CDT, a strong thunderstorm was located near Reedsburg,
moving south at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Reedsburg, Plain, North Freedom, Rock Springs, Loganville and Hill
Point.
LAT...LON 4356 9011 4355 8983 4323 8981 4321 8984
4319 9015
TIME...MOT...LOC 0220Z 002DEG 23KT 4348 8999
$$
BOXELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 31, 9:04 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 31, 9:04 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
904 PM CDT Sat Jul 31 2021
.UPDATE...
(Issued 905 PM CDT Sat Jul 31 2021)
Just a few showers and thunderstorms holding on across central
Wisconsin as a frontal boundary works through the area. We should
continue to see this activity slowly diminish over the next few
hours. Skies will remain hazy tonight as areas of wildfire smoke
transit the region.
Lower dewpoints and cooler temperatures work their way into the
area by morning. Tomorrow will be breezy early, but gusts will
start to diminish by mid to late afternoon as the high moves into
the region. Some areas of smoke may also remain in place across
the area, though current projections are for it to eventually
push off to the southwest as the high approaches.
Boxell
&&
.SHORT TERM...
(Issued 205 PM CDT Sat Jul 31 2021)
Tonight through Sunday night:
Frontal boundary still on track to slide through this evening. A
ribbon of instability combined with some chillier temps aloft/
cyclonic flow bringing isolated to scattered convection to the
area. Bumped up timing a bit based on trends of the activity
across central WI. Cold advection then takes hold as post-fropa
winds turn northerly. Should help to scour out some of the smoky
skies...at least for the time being. Cool and comfortable Sunday
into Sunday night with low level thermal trough in place. North/northeast
winds will be steady especially in the east. Should see some CU
around with this regime.
&&
.LONG TERM...
(Issued 205 PM CDT Sat Jul 31 2021)
Monday through Wednesday:
High pressure dominates with overall quiet conditions. May see
some lake effect rain showers trend towards the shore on Monday
due to lingering low level thermal trough and some weak convergence.
The high shifts east by Wednesday and we will start to get into a
return flow.
Thursday through Saturday:
A warmer and increasingly more humid regime sets up with a south
or southwest low level wind field. The pattern may get a bit more
active as we work into Friday and Saturday.
&&
.AVIATION...
(Issued 905 PM CDT Sat Jul 31 2021)
A few thunderstorms continue to affect parts of the area this
evening, but should diminish over the next few hours. Ceilings
will generally be VFR, but some transient areas of wildfire smoke
will cause MVFR visibility restrictions at times. This will
continue to be a challenge heading into the morning on Sunday.
North winds will prevail through the day on Sunday, with some
gusts at times, especially during the mid morning through early
afternoon. High pressure builds into the area later in the day,
which will cause winds to gradually weaken with time.
Boxell
&&
.MARINE...
(Issued 905 PM CDT Sat Jul 31 2021)
North winds will increase heading into Sunday behind a cold front,
with gusts over the open waters to 25 knots at times. For the
nearshore, waves will build to 3 to 5 feet for areas from
Milwaukee southward. A Small Craft Advisory is in effect for this
area.
High pressure moves into the region by Sunday night, bringing
light and variable winds to the lake for the early and middle
portion of the week. Southwest flow looks to return by Thursday or
Friday.
&&
.BEACHES...
(Issued 205 PM CDT Sat Jul 31 2021)
Hoisted a Beach Hazards Statement for Sunday into Sunday evening.
This is due to an uptick in north/northeast winds that will
generate waves to warrant concern for swimmers.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Beach Hazards Statement...WIZ066-WIZ071-WIZ072...7 AM Sunday to
10 PM Sunday.
LM...Small Craft Advisory...LMZ645-LMZ646...7 AM Sunday to 10 PM
Sunday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Jul 31, 2:07 PM CDT, 7 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 207 PM CDT Sat Jul 31 2021 WIZ046-047-051-052-056>060-062>072-011915- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 207 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight An Air Quality Advisory remains in effect for all of southern Wisconsin for particle pollution, mainly due to wildfire smoke. A few thunderstorms are expected into the mid evening hours. An isolated strong thunderstorm cannot be ruled out, especially around Fond du Lac, Sheboygan and Berlin. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Beach Hazard Statement is in effect for Sunday into Sunday evening. Breaking waves and currents are expected. Plan to stay away from dangerous areas like piers and breakwalls. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed. LMZ643>646-011915- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 207 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Isolated thunderstorms are possible into the mid evening hours. An isolated strong thunderstorm will be possible, especially north of North Point Light to Sheboygan. .DAYS TWO THROUGH SEVEN...Sunday through Saturday A Small Craft Advisory is in effect for Sunday into Sunday evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-011915- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 207 PM CDT Sat Jul 31 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Isolated thunderstorms will affect Lake Michigan through mid evening. An strong storm is possible. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability of widespread hazardous weather is low. www.weather.gov/mkx
In the hours before
Local storm report, Jul 31, 5:19 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
519 PM CDT SAT JUL 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM TORNADO CROSS PLAINS 43.11N 89.65W
07/29/2021 DANE WI NWS STORM SURVEY
NWS STORM SURVEY HAS CONFIRMED AN EF-0
TORNADO IN CROSS PLAINS. THIS TORNADO
PRODUCED A NARROW PATH OF DAMAGE BEGINNING
NORTH OF MAIN STREET. PATH LENGTH IS
ESTIMATED TO BE 0.5 MILES LONG WITH PEAK
WIND SPEED AROUND 74 MPH.
1241 AM TORNADO 1 SE CROSS PLAINS 43.10N 89.63W
07/29/2021 DANE WI NWS STORM SURVEY
NWS STORM SURVEY HAS CONFIRMED AN EF-1
TORNADO SOUTHEAST OF CROSS PLAINS. THIS
TORNADO PRODUCED AN AREA OF DAMAGE BEGINNING
IN A NEIGHBORHOOD SOUTHEAST OF CROSS PLAINS
AND ENDING AROUND CROSS PLAINS STATE PARK.
PATH LENGTH IS ESTIMATED TO BE 2.5 MILES
LONG WITH PEAK WIND SPEED AROUND 94 MPH.
1244 AM TORNADO 3 NE RILEY 43.05N 89.58W
07/29/2021 DANE WI NWS STORM SURVEY
NWS STORM SURVEY HAS CONFIRMED AN EF-1
TORNADO IN THE TOWN OF MIDDLETON. THIS
TORNADO PRODUCED AN AREA OF DAMAGE BEGINNING
AROUND OLD SAUK RD AND ENDING AROUND HICKORY
HILL RD. PATH LENGTH IS ESTIMATED TO BE 2.27
MILES LONG WITH PEAK WIND SPEED AROUND 93
MPH.
1247 AM TORNADO 3 NNW VERONA 43.04N 89.55W
07/29/2021 DANE WI NWS STORM SURVEY
NWS STORM SURVEY HAS CONFIRMED AN EF-1
TORNADO BETWEEN THE TOWN OF MIDDLETON AND
VERONA. THIS TORNADO PRODUCED AN AREA OF
DAMAGE BEGINNING JUST NORTH OF HAWKS LANDING
GOLF COURSE AND JUST NORTH OF VERONA PUBLIC
LIBRARY. PATH LENGTH IS ESTIMATED TO BE 3.3
MILES LONG WITH PEAK WIND SPEED AROUND 93
MPH.
0110 AM TORNADO 4 E JOHNSON CREEK 43.09N 88.70W
07/29/2021 JEFFERSON WI NWS STORM SURVEY
NWS STORM SURVEY HAS CONFIRMED AN EF-0
TORNADO NORTH OF FARMINGTON. THIS TORNADO
PRODUCED A NARROW PATH OF DAMAGE BEGINNING
NORTH OF I-94 ALONG SAUCER DR. AND ENDING
JUST SOUTH OF I-94. PATH LENGTH IS ESTIMATED
TO BE 0.7 MILES LONG WITH PEAK WIND SPEED
AROUND 75 MPH.
0132 AM TORNADO 2 ENE WALES 43.02N 88.34W
07/29/2021 WAUKESHA WI NWS STORM SURVEY
NWS STORM SURVEY HAS CONFIRMED AN EF-0
TORNADO EAST OF THE VILLAGE OF WALES. THIS
TORNADO PRODUCED AN AREA OF TREE DAMAGE
BEGINNING NORTH OF HIGHWAY 18 AND ENDING
AROUND ROAD DT. PATH LENGTH IS ESTIMATED TO
BE 2.4 MILES LONG WITH PEAK WIND SPEED
AROUND 85 MPH.
&&Special weather statement, Jul 31, 9:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
921 PM CDT Sat Jul 31 2021
WIZ056-010245-
Sauk-
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SAUK COUNTY...
At 920 PM CDT, a strong thunderstorm was located near Reedsburg,
moving south at 25 mph.
Wind gusts up to 50 mph and penny size hail are possible with this
storm.
Locations impacted include...
Reedsburg, Plain, North Freedom, Rock Springs, Loganville and Hill
Point.
LAT...LON 4356 9011 4355 8983 4323 8981 4321 8984
4319 9015
TIME...MOT...LOC 0220Z 002DEG 23KT 4348 8999
BOXELLNearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.